Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 398, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 21, 2008, 2:40 PM CDT for Dade County, Lawrence County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 2:40 PM CDT (19:40 UTC)
- Expired
- Jun 21, 2008, 3:36 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dade County, MO, Lawrence County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:52 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 21, 12:52 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1252 PM CDT SAT JUN 21 2008 ...UPDATE TO AVIATION... .SYNOPSIS... CIRRUS BLOW OFF FROM THUNDERSTORMS ACROSS THE HIGH PLAINS OF KANSAS AND NEBRASKA WAS THE MAIN WEATHER ELEMENT OVERNIGHT WITH MOST OF THE RAINFALL WELL NORTH AND WEST OF THE FORECAST AREA. LOW LEVEL FLOW FROM THE SURFACE...UP TO 700MB IS GENERALLY FROM THE NORTH...SO WILL CONTINUE TO CONCENTRATE ON THE SHORT TERM WEATHER UPSTREAM ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS...IF ANY TYPE OF THUNDERSTORM ACTIVITY CAN DEVELOP PRIOR TO SUNRISE. MAIN UPPER LEVEL FLOW BASED ON LATEST WATER VAPOR IMAGE INDICATED THAT NORTHWESTERLY FLOW CONTINUES WITH SEVERAL SHORT WAVES EMBEDDED IN THIS REGIME. JLT && .DISCUSSION... MAIN FORECAST CONCERNS DEAL WITH ISOLATED THUNDERSTORM ACTIVITY THIS AFTERNOON...THEN WEAK FRONTAL BOUNDARY/TROUGH MOVING SOUTHWARD ACROSS THE MIDWEST...AND INTO OUR AREA BY LATE SUNDAY INTO MONDAY. THE SGF 21/00Z SOUNDING SHOWED A SUBSTANTIAL DECREASE IN THE PRECIPITABLE WATER IN THE ATMOSPHERE WITH UPSTREAM SOUNDINGS STILL RELATIVELY LOW FOR LATE JUNE WITH AMOUNTS OF 1.0 TO 1.2. THEREFORE...WITH ANY TYPE OF TRIGGER TO GENERATE THUNDERSTORMS THIS AFTERNOON WILL BE WORKING WITH LESS WATER VAPOR. SO...KEPT CHANCES LESS THAN 10% OVERALL. MODELS HAVE CONTINUED TO ADVERTISE A FAIRLY STRONG SHORT WAVE MOVING SOUTHWARD ACROSS THE NORTHEAST FORECAST AREA LATE SUNDAY...WITH A WEAK FRONTAL BOUNDARY OR TROUGH BISECTING THE FORECAST AREA BY MONDAY MORNING. ALTHOUGH THE AMOUNT OF MOISTURE IS RELATIVELY LOW AND GULF MOISTURE TO REMAIN TO THE SOUTH...THE AMOUNT OF CONVERGENCE AND MOISTURE POOLING SHOULD BE ENOUGH FOR CHANCE (25-35%) POPS. MONDAY WILL ALSO THE COOLEST DAY BEFORE THE MAIN UPPER RIDGE THAT HAS BEEN BUILDING ACROSS THE DESERT SOUTHWEST...BEGINS TO SPREAD THE HEAT EASTWARD ACROSS THE PLAINS BY TUESDAY. ON THE ONSET OF THIS INCREASING RIDGE...THUNDERSTORM ACTIVITY WILL LIKELY BE INCREASING...BEFORE THE CAPPING INVERSION DEVELOPS. LATER SHIFTS WILL NEED TO PAY ATTENTION ON THE OVERALL DEVELOPMENT OF CAP AND INSTABILITY DURING THE LATTER PART OF THE WEEK. JLT && .AVIATION... FOR THE 18Z TAF PACKAGE...PREDOMINATELY VFR CONDITIONS ARE EXPECTED. VISIBLE SATELLITE SHOWS CIRRUS DECK CONTINUES TO SPREAD ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. BELOW THE CIRRUS SHIELD...CUMULUS FIELD IS DEVELOPING AIDED BY HEATING OF THE DAY. AN AFTERNOON ISOLATED THUNDERSTORM CAN NOT BE RULED OUT WITH THE LATEST SCAN FROM WSR-88D KSGF SHOWING ELEVATED THUNDERSTORMS TRYING TO DEVELOP NEAR URBANA AND WEAUBLEAU...NORTHEAST OF THE TERMINALS. HAVE OPTED TO CONTINUE MENTION OF VICINITY THUNDERSTORMS AT THE TERMINALS THROUGH THE AFTERNOON AND WILL AMEND AS NECESSARY IF CONVECTION FURTHER DEVELOPS. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 21, 12:56 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT SAT JUN 21 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. DUE TO LOW WIND SHEAR... ORGANIZED SEVERE WEATHER IS NOT EXPECTED AND THE OVERALL COVERAGE OF THE THUNDERSTORM ACTIVITY WILL BE LIMITED. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY MORNING. DUE TO AN INCREASE IN WIND SHEAR...SEVERE THUNDERSTORMS ARE POSSIBLE. A PERSISTENT...UNSETTLED WEATHER PATTERN WILL MAINTAIN CHANCES FOR THUNDERSTORMS EACH AFTERNOON AND EVENING THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE WIDELY SCATTERED COVERAGE OF THUNDERSTORM ACTIVITY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jun 21, 2:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 PM CDT SAT JUN 21 2008 MOZ089-094-212000- LAWRENCE MO-DADE MO- 234 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND SOUTHWESTERN DADE COUNTIES UNTIL 300 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF LOCKWOOD...OR 10 MILES SOUTHWEST OF GREENFIELD...MOVING SOUTHEAST AT 18 MPH. THIS STORM WILL BE NEAR... MILLER AND 8 MILES NORTHWEST OF MOUNT VERNON BY 300 PM CDT. THE TOWN OF RED OAK IS IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 32 AND 56. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AND PEASIZE HAIL. ANGLE
Local storm report, Jun 21, 2:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 4 N MORRISVILLE 37.54N 93.43W
06/21/2008 E0.88 INCH POLK MO PUBLIC
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 49 min |
| Jun 21, 3:23 PM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone, Webster | 56 min |
| Jun 21, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 28 min |
| Jun 21, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 56 min |
| Jun 21, 4:00 PM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Jun 21, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 55 min |
| Jun 21, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 32 min |
| Jun 21, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 65 min |
| Jun 21, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 49 min |
| Jun 21, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 58 min |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 37 min |
| Jun 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 24 min |
| Jun 21, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 27 min |
| Jun 21, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 28 min |
| Jun 21, 5:46 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 3 hr |
| Jun 21, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.